Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 9, NWS Albany, NY

April 23, 2006Bennington County, Windham County, Vermont

NWS Albany, NY issued this wind advisory at Apr 23, 2006, 8:21 AM EDT for Bennington County, Windham County, Vermont. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 8:21 AM EDT (12:21 UTC)
Expired
Apr 23, 2006, 5:00 PM EDT
In force
9 hr
Issued by
NWS Albany, NY

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
760 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 231221
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
821 AM EDT SUN APR 23 2006

VTZ013-014-232100-
/O.NEW.KALY.WI.Y.0009.060423T1221Z-060423T2100Z/
BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...BENNINGTON...JACKSONVILLE...NEWFANE
821 AM EDT SUN APR 23 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR BENNINGTON AND WESTERN WINDHAM COUNTIES IN SOUTHERN
VERMONT...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

SOUTHEAST WINDS HAVE INCREASED SIGNIFICANTLY THIS MORNING...AND
WILL CONTINUE TO BE LOCALLY STRONG NEAR THE CITY OF BENNINGTON AND
ACROSS THE HIGHER ELEVATIONS THROUGHOUT THE DAY. SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE WINDS
WILL SUBSIDE BY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 4:55 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 23, 4:55 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
455 AM EDT SUN APR 23 2006

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
A VERY MOIST INFLOW OFF THE ATLANTIC IS ASSOCIATED WITH
TOTAL PRECIPITABLE WATER OF 1.6 INCHES ACCORDING TO THE LATEST
SATELLITE ANALYSIS. THE NUMERICAL MODELS ARE IN AGREEMENT THAT
THERE WILL BE HEAVY RAINFALL CENTERED ON THE HUDSON VALLEY TODAY.
RAINFALL WILL BE ON THE ORDER OF ONE TO TWO INCHES. THERE HAS
ALREADY BEEN AN INCH TO 2.25 INCHES OF RAINFALL IN THE COUNTY
WARNING AREA. THE HEAVIER AMOUNTS OF RAINFALL HAVE BEEN OVER THE
MOHAWK VALLEY AND ADIRONDACKS. THERE MAY BE ANOTHER HALF INCH OF
RAINFALL IN THE WESTERN PORTION OF THE COUNTY WARNING AREA TODAY.
WE DID NOT ISSUE A FLOOD WATCH WITH THE EARLY-MORNING FORECAST AS WE
EXPECT THAT RIVERS WILL NOT EXCEED BANKFULL STAGES.

THERE WILL BE SHOWERS AROUND TONIGHT...BUT THEY ARE EXPECTED
BECOME WIDELY SCATTERED IN MUCH OF THE REGION BY MIDNIGHT. ANOTHER
SURGE OF SHOWERS WILL BE APPROACHING THE CATSKILLS LATE TONIGHT.
THIS WILL BE TIED TO A VORTICITY BUNDLE ASSOCIATED WITH AN UPPER
LEVEL GYRE OVER THE GREAT LAKES.

AND THESE SHOWERS WILL SLIDE ACROSS THE REGION MONDAY AS THE UPPER
LEVEL SYSTEM MOVES EASTWARD AND A COOL POOL OF AIR ALOFT ENHANCES
THE ATMOSPHERES INSTABILITY.

THE BEST CHANCE OF SHOWERS MONDAY NIGHT WILL BE FROM SOUTHERN
VERMONT AND THE NORTHERN BERKSHIRES NORTHWESTWARD INTO THE LAKE
GEORGE-NORTHERN SARATOGA REGION. HOWEVER...THESE ARE MOST LIKELY
TO OCCUR IN THE EVENING. TOWARD MIDNIGHT...THE ATMOSPHERE WILL DRY
BRIEFLY IN ADVANCE OF AN APPROACHING COLD FRONT.

THE MAXIMUM AND MINIMUM TEMPERATURE FORECASTS FOR THIS PERIOD WERE
DERIVED FROM A MIX OF NUMERICAL FORECAST GUIDANCE. WE NOTED THAT
THE CANADIAN REGIONAL MODELS HOURLY TEMPERATURE FORECASTS FOR
MONDAY WERE MORE IN AGREEMENT WITH THE HIGHER VALUES OF THE
AVIATION AND NESTED GRID FORECASTS. SO WE DID NOT BLEND THE LOWER
NUMBERS FROM THE NORTH AMERICAN MESOSCALE FORECAST INTO THE MIX.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

THE AFOREMENTIONED APPROACHING COLD FRONT WILL MOVE ACROSS THE
REGION BY TUESDAY NIGHT. THERE MAY BE SCATTERED SHOWERS WITH THIS
FEATURE...BUT THEY ARE NOT EXPECTED TO BE HEAVY...UNLESS A LOW
PRESSURE WAVE FORMS ON THE FRONT AS INDICATED BY THE NORTH
AMERICAN MESOSCALE MODEL. THE AVIATION DOES NOT INDICATE
THIS...HOWEVER. AND THE CANADIAN GLOBAL AND UNITED KINGDOM MODELS
SUPPORT THE AVIATION. THE NORTH AMERICAN WAS SOMEWHAT FASTER THAN
THE AVIATION OR CANADIAN GLOBAL MODEL IN BRINGING THE FRONT
THROUGH THE COUNTY WARNING AREA.

THE EUROPEAN MODEL SUGGESTS THAT THE COOLEST AIR WILL BE OVER THE
REGION DURING THE MIDDLE OF THE WORK WEEK. AFTER THAT...A SLOW
MODERATION IS FORECAST TO OCCUR. WE TWEAKED THE FORECAST PARAMETERS
THROUGH WEDNESDAY USING THE LATEST AVAILABLE GUIDANCE FROM THE
AVIATION MODEL.

&&

.AVIATION...
CONDITIONS WILL GENERALLY BE MVFR IN THE HUDSON AND HOUSATONIC
VALLEYS AND MVFR TO IFR OVER THE HIGHER TERRAIN WITH WIDESPREAD
LOW CLOUDS BETWEEN 1500 AND AROUND 3500 FEET MSL. VISIBILITY WILL
GENERALLY BE 3 TO 5 MILES IN RAIN AND MIST. VISIBILITY WILL
IMPROVE SOMEWHAT MID AFTERNOON AS THE STEADY RAIN ENDS BUT WILL
DETERIORATE TO MVFR THIS EVENING AND TO IFR OVERNIGHT WITH FOG
AND DRIZZLE. WINDS WILL BE EAST TO SOUTHEAST 6 TO 10 KNOTS TODAY.
THERE MAY BE SOME IMPROVEMENT MONDAY AFTERNOON.

&&

.FIRE WEATHER...
THE TERM...WET FLAG DAY BEST DESCRIBES THE CONDITIONS FOR TODAY. A
SOAKING RAIN WILL LEAVE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THE
RAINFALL WILL BE MORE SPORADIC TONIGHT AND MONDAY...BUT SHOWERS WILL
BE AROUND THROUGH MONDAY TO DAMPEN FUELS TO THE POINT WHERE THE
THREAT OF IGNITION WILL BE NEARLY NIL. IT ALMOST GOES WITHOUT SAYING
THAT THE MINIMUM RELATIVE HUMIDITY WILL BE AT LEAST 70 PERCENT...AND
PROBABLY HIGHER THROUGH MONDAY. AND...THERE WONT BE MUCH WIND TO
SPEAK OF...MAYBE 10 MILES AN HOUR OR SO IN THE HILLS AND
MOUNTAINS...LOWER SPEEDS IN THE VALLEYS.

&&

.HYDROLOGY...
FLOWS ON SMALLER RIVERS IN THE ADIRONDACKS AND THE MOHAWK VALLEY
HAVE INCREASED SIGNIFICANTLY AS A RESULT OF 1.5 TO 2 INCHES OF
RAIN OVER THE REGION. THE ONLY GAGED SITE SHOWING ANY KIND OF
TROUBLE SO FAR IS CANAJOHARIE CREEK WHICH WENT AN INCH OR TWO
OVER ITS 6 FOOT FLOOD STAGE. AT THAT LEVEL THE FLOODING IS JUST A
NUISANCE AND NOT SERIOUS SO AN URBAN AND SMALL STREAM ADVISORY WAS
ISSUED FOR FULTON AND MONTGOMERY COUNTIES SATURDAY EVENING. A FEW
MINOR FORECAST ADJUSTMENTS WERE MADE MOSTLY DUE TO TIMING. SO FAR
THE HEAVY PRECIPITATION HAS STAYED WEST OF OUR NEW ENGLAND ZONES BUT
THE PRECIPITATION AREA IS GRADUALLY SHIFTING EASTWARD SO THE
HOUSATONIC MAY NOT YET BE COMPLETELY OUT OF THE WOODS. SINCE
ANTECEDENT GROUND CONDITIONS WERE SO DRY...A GOOD PORTION OF THE
RAIN IS SOAKING INTO THE GROUND. ASIDE FROM THE MOHAWK VALLEY AND
WESTERN ADIRONDACKS...NO FLOODING IS ANTICIPATED AT THIS TIME. THE
ONLY MAIN STEM RIVERS THAT MIGHT TURN UP TO BE PROBLEMS COULD BE THE
MOHAWK AT UTICA OR THE SACANDAGA ABOVE SACANDAGA RESERVOIR. FOR THE
MOST PART THIS WILL END UP BEING A BENEFICIAL SOAKING RAINFALL FOR
MOST LOCATIONS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM...HEMMERICH
LONG TERM...HEMMERICH
AVIATION...KILPATRICK
FIRE WEATHER...HEMMERICH
HYDROLOGY...KILPATRICK
Hazardous weather outlook, Apr 23, 4:14 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
414 AM EDT SUN APR 23 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
414 AM EDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BE HEAVY AT TIMES TODAY AND WILL TOTAL FROM 1 TO 2
INCHES FROM THE HUDSON VALLEY INTO WESTERN NEW ENGLAND. LESS
RAINFALL...PERHAPS HALF AN INCH WILL OCCUR IN THE WESTERN
ADIRONDACKS AND WESTERN MOHAWK VALLEY. THE RAIN WILL BECOME MORE
SHOWERY AND LESS WIDESPREAD BY EARLY THIS EVENING. THERE WILL BE
SHOWERS TONIGHT. THEY WILL BECOME LESS WIDESPREAD BY MIDNIGHT...AND
RAINFALL WILL LIKELY BE LESS THAN A QUARTER OF AN INCH TONIGHT. THE
RAIN WILL BRING SOME RIVERS AND STREAMS CLOSE TO BANK FULL...BUT NO
FLOODING ON RIVERS IS LIKELY. HOWEVER...THERE MAY BE LOCAL
FLOODING OF LOW LYING...POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...REPORTS
OF RAINFALL IN EXCESS OF AN INCH WOULD BE APPRECIATED BY THE NATIONAL
WEATHER SERVICE.

Nearby

Wind Advisories in Vermont, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.